Geometry and quasisymmetric parametrization of Semmes spaces

Pekka Pankka, Jang Mei Wu

Research output: Contribution to journalArticlepeer-review

Abstract

We consider decomposition spaces R3/G that are manifold factors and admit defining sequences consisting of cubes-with-handles of finite type. Metrics on R3/G constructed via modular embeddings of R3/G into a Euclidean space promote the controlled topology to a controlled geometry. The quasisymmetric parametrizability of the metric space R3/G×Rm by R3+m for any m ≥ 0 imposes quantitative topological constraints, in terms of the circulation and the growth of the cubes-with-handles, on the defining sequences for R3/G. We give a necessary condition and a sufficient condition for the existence of such a parametrization. The necessary condition answers negatively a question of Heinonen and Semmes on quasisymmetric parametrizability of spaces associated to the Bing double. The sufficient condition gives new examples of quasispheres in S4.

Original languageEnglish (US)
Pages (from-to)893-960
Number of pages68
JournalRevista Matematica Iberoamericana
Volume30
Issue number3
DOIs
StatePublished - Jan 1 2014

Keywords

  • Decomposition space
  • Parametrization
  • Quasisphere
  • Quasisymmetry

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Geometry and quasisymmetric parametrization of Semmes spaces'. Together they form a unique fingerprint.

Cite this